MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G31138
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown healthcare professional.Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via a medwatch form fda 3500a, during a scheduled carotid stent procedure involving a (b)(6) year old female patient, weighing (b)(6) pounds, "plastic" was noted to be coming out of a flexor shuttle select guiding sheath.This occurred after deployment and withdrawal of another manufacturer's embolic protection device.As the wire of the embolic device was removed, the "strange string like piece of plastic" was noted coming from the "guide catheter".The physician aspirated several times to remove any debris.All devices were removed intact, including the complaint device.Per the user, the " thin piece of plastic seems to have come from the inner lining of the shuttle sheath" and "seems to have sheared during the process".There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures and a visual inspection of the returned device were conducted during the investigation.The complaint device was returned without the inner dilators present.The visual inspection of the returned device showed moderate biomatter present.Kinks were observed in the tubing located 7.1cm, 45.6cm, and 74.5cm from the proximal hub, none of which were sharp.The endhole was out of round but not damaged.No ¿string-like¿ piece of plastic material was returned or observed exiting the proximal or distal ends.Many unattached tnrt filaments were found throughout the entire length of the inner lumen of the sheath.A prominent straight line of missing liner was seen running the entire length of the sheath.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is packaged with instructions for use, which state as precautions, ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ the ifu also states, ¿ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced." a review of the quality control procedures was also conducted.Based on the information provided and the examination of the returned product, investigation has concluded that the device failure can be attributed to inadequate quality control measures.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8842285
Report Number1820334-2019-01868
Device Sequence Number19656982
Product Code DYB
UDI-Device Identifier00827002311381
UDI-Public(01)00827002311381(17)220426(10)9697526
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2022
Device Model NumberG31138
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-FLEX-HC
Device Lot Number9697526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer11/27/2019
04/09/2020
05/14/2020
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date12/03/2019
04/09/2020
05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT EMBOSHIELD.
Patient Age75 YR
Patient Weight105